Alert archive / Michigan / River Flood Warnings in 2021
River Flood Warning 22, NWS Detroit, MI
NWS Detroit, MI issued this river flood warning at Oct 30, 2021, 9:33 PM EDT for Monroe County, Michigan. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2021, 9:33 PM EDT (01:33 UTC)
- Expired
- Oct 31, 2021, 1:40 PM EDT
- In force
- 16 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MI
The radar
The Detroit radar (KDTX), 86 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point River Raisin at Monroe City (MONM4).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
960 WGUS43 KDTX 310133 FLWDTX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Detroit/Pontiac MI 933 PM EDT Sat Oct 30 2021 ...The National Weather Service in Detroit/Pontiac MI has issued a Flood Warning for the following rivers in Michigan... River Raisin At Monroe City affecting Monroe County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && MIC115-312015- /O.NEW.KDTX.FL.W.0022.211031T0133Z-000000T0000Z/ /MONM4.1.ER.211030T1548Z.211031T0600Z.211031T2100Z.NO/ 933 PM EDT Sat Oct 30 2021 The National Weather Service in Detroit/Pontiac has issued a * Flood Warning for the River Raisin At Monroe City. * From this evening until further notice. * At 7:35 PM EDT Saturday the stage was 9.1 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to hold around 9.1 feet tonight and Sunday morning and then fall below flood stage during the afternoon. && LAT...LON 4194 8359 4199 8360 4191 8334 4187 8336 $$ BT
2 follow-up statements
111 WGUS83 KDTX 311444 FLSDTX Flood Statement National Weather Service Detroit/Pontiac MI 1044 AM EDT Sun Oct 31 2021 ...The Flood Warning continues for the following rivers in Michigan... River Raisin At Monroe City affecting Monroe County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. && MIC115-010245- /O.CON.KDTX.FL.W.0022.000000T0000Z-000000T0000Z/ /MONM4.1.ER.211030T1548Z.211030T2335Z.211031T1350Z.NO/ 1044 AM EDT Sun Oct 31 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the River Raisin At Monroe City. * Until further notice. * At 9:25 AM EDT Sunday the stage was 9.0 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring. * Forecast...The river is expected to fall below flood stage later this afternoon. && LAT...LON 4194 8359 4199 8360 4191 8334 4187 8336 $$ KDK
050 WGUS83 KDTX 311740 FLSDTX Flood Statement National Weather Service Detroit/Pontiac MI 140 PM EDT Sun Oct 31 2021 ...The Flood Warning is cancelled for the following rivers in Michigan... River Raisin At Monroe City affecting Monroe County. MIC115-311845- /O.CAN.KDTX.FL.W.0022.000000T0000Z-211031T1740Z/ /MONM4.1.ER.211030T1548Z.211030T2335Z.211031T1350Z.NO/ 140 PM EDT Sun Oct 31 2021 ...The Flood Warning for the River Raisin At Monroe City has been cancelled... The Flood Warning is cancelled for the River Raisin At Monroe City. * At 1:35 PM EDT Sunday the stage was 8.97 feet. * Flood stage is 9.0 feet. * Forecast...The river has fallen below flood stage and will continue to slowly fall to below action stage around midweek. && LAT...LON 4194 8359 4199 8360 4191 8334 4187 8336 $$ KDK
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Oct 30, 7:03 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 30, 7:03 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
703 PM EDT Sat Oct 30 2021
.AVIATION...
The large area of low pressure that has camped in Ohio over the last
few days makes an eastward move into the New England states tonight.
The first change this will bring for SE MI is a wind shift toward
the NW which takes the influence of Lake Huron out of the picture.
Showers and drizzle diminish this evening as a result and MVFR
gradually breaks up into patches after midnight. VFR in scattered to
broken coverage develops for a few hours Sunday morning before the
next cold front arrives quickly Sunday afternoon. The front
activates Lake Michigan which helps replenish MVFR ceiling across
the terminal corridor along with NW gusts around 25 knots within and
behind the front into Sunday evening.
For DTW... Wind turning NW helps cut off the rain and drizzle from
Lake Huron during the evening. The decrease in precipitation will
help improve ceiling conditions, however MVFR ceiling lingers until
an adequate supply of dry air arrives after midnight. This breaks up
MVFR into patches with a few hours of VFR above 5000 ft likely during
Sunday morning.
.DTW THRESHOLD PROBABILITIES...
* High for ceiling 5000 feet or less tonight. Low Sunday morning.
High Sunday afternoon.
&&
.PREV DISCUSSION...
Issued at 331 PM EDT Sat Oct 30 2021
DISCUSSION...
Southeast Michigan remains fixated late this afternoon within the
cyclonic northwest expanse of a broadening and weakening low
pressure system over the eastern Ohio valley. Higher magnitude
moisture plume retained within prevailing north-northeast flow
continues to govern conditions, moisture quality and depth
solidified by steady moisture flux off lake Huron. Lingering pockets
of light showers tied to residual mid level deformation wanes with
time going forward this evening. Underlying favorable overlake
thermodynamic profile characterized by a convective depth of 8 to 10
kft and upwards of 100 j/kg of cape maintains a window for some
efficient lake effect shower production across Saginaw bay and into
the thumb region throughout the evening. Backing low level wind to
northwesterly overnight as gradient responds to reorientation of the
height field eventually shifts this precip chance offshore. Period
of nocturnal dry air advection will afford some clearing potential
late tonight. Lows Sunday morning ranging from upper 30s to mid 40s.
Shortwave ridging briefly in residence early Sunday, offering
generally dry and seasonable conditions for the front end of
Halloween. Modest moderation potential of the thermal profile given
the underlying height rises, but with an inbound cold front
preceding the next round of height falls likely limit the
response by mid-late afternoon. Afternoon temps peaking mid-upper
50s. Frontal passage met with increasingly gusty westerly conditions
during the late day/evening period, given improving mixing depth
within ensuing cold air advection. Gusts 25 to 30 mph. Signal does
exist for a few pockets of light showers to materialize within this
window with improving moisture depth capitalizing on a diurnally
augmented steeper lapse rates environment. Greater potential with
northward extent, but still quite limited in both coverage and
duration - forecast maintains simply a very low mention /less than
20 percent/.
Conditions throughout the upcoming work week generally defined by
larger scale mean troughing. This sets the stage for the first
meaningful stretch of temperatures solidly below average this fall.
Deep layer westerly flow for the Monday period as the local area
holds just south of the greater height falls. A modestly mixed
profile with some degree of insolation potential affords the
'warmest' day of the upcoming week - temps invof 50 degrees.
Standard diurnal uptick in gustiness for the afternoon. Renewed cold
air advection emerges Monday night and Tuesday as more substantial
height falls commence. No real signal for meaningful precipitation
this period yet, but a cold, cyclonic flow with some degree of
moisture flux off lake Michigan may offer some potential by late
Tuesday into Tuesday night. Temperatures during the midweek period a
solid 10 degrees or more below normal for early November.
MARINE...
Conditions slowly begin to improve for a brief period as a low
pressure system continues to push off towards the New England area
tonight and into Sunday. The pressure gradient associated with the
low has eased slightly over the area, giving way to decreasing winds
this afternoon. This has allowed for small craft advisories to
expire early. Northeast flow will continue into the evening before
backing to the north/northwest as upper level ridging builds in.
Areas of lingering showers and drizzle will still be possible
through the overnight hours.
A brief lull in the precipitation and lighter winds will be present
through Sunday morning before another low pressure system drops
southeast across Ontario. This low will pull a strong cold front
eastward across the Great Lakes region late Sunday through Monday
morning. Sustained winds and wind gusts will quickly increase
during this time as cold air advection behind the front and a
tightening pressure gradient advance over the region. There
continues to be increasing confidence for a period of gales over
Northern Lake Huron Sunday afternoon and a Gale Watch has been
issued for Sunday afternoon into early Monday morning. Gales may
extend into southern portions of Lake Huron, but confidence is lower
at this point in time. A renewal of small craft advisories will
also be needed during the same timeframe for both Lake
Huron and western Lake Erie nearshore zones.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Watch from Sunday afternoon through late Sunday night for
LHZ361-362.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....BT
DISCUSSION...MR
MARINE.......SS
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Oct 30, 3:35 PM EDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 335 PM EDT Sat Oct 30 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-311945- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 335 PM EDT Sat Oct 30 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-311945- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 335 PM EDT Sat Oct 30 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A gale watch is in effect across northern lake Huron Sunday afternoon through Sunday night. Small craft advisory conditions are likely for the nearshore waters of lake Huron and Michigan waters of lake Erie during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. MR
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 9:40 PM EDT | Gale Warning | DTX | 30 hr | |
| Oct 30, 9:40 PM EDT | Small Craft Advisory | DTX | 54 hr |
Nearby
River Flood Warnings in Michigan, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.